Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 275, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2011, 10:28 PM MDT for 4 counties in Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 10:28 PM MDT (04:28 UTC)
- Expired
- Aug 9, 2011, 10:57 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chase County, NE, Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:33 PM MDT, 7 hours 55 minutes earlier.
Area forecast discussion, Aug 9, 2:33 PM MDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT TUE AUG 9 2011 .SHORT TERM (TONIGHT THROUGH FRIDAY)... EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW ALONG WITH EXISTING OUTFLOW BOUNDARY IN SOUTHWEST NEBRASKA WILL EXIST THIS EVENING AS WEAK SURFACE HIGH RESIDES FROM SOUTH DAKOTA INTO EASTERN NEBRASKA. FAST WESTERLIES ALOFT WILL BRING AN ORGANIZED THREAT FOR MCS FORMATION WITH GENERAL WIDESPREAD RAINFALL POSSIBLE. DUE TO 30 TO 50 KNOT DEEP LAYER SHEAR...SEVERE STORMS POSSIBLE TONIGHT. USING A BLEND OF THE 18Z NAM AND 12Z GFS THE HEAVY QPF AXIS TO RESIDE FROM ELLSWORTH THROUGH NORTH PLATTE WITH RAINFALL AMOUNTS OF 1.5 TO 2 INCHES. WHILE ISOLATED SEVERE TO CONTINUE LATE THIS AFTERNOON...MAIN DISTURBANCE LOCATED IN SOUTHEAST WYOMING WILL TRANSLATE EAST SOUTHEAST INTO FORECAST AREA OVERNIGHT...TARGETING THE SOUTHERN NEBRASKA PANHANDLE TO BLOSSOM AND TRACK EAST SOUTHEAST THROUGH THE CENTRAL AND SOUTHERN SANDHILLS OVERNIGHT. A DEVELOPING EAST/SOUTHEAST LOW LEVEL JET...WHICH HAS BEEN LACKING THE PAST SEVERAL DAYS WILL BE PRESENT AIDING IN STORM INFLOW. AREAS OF SIGNIFICANT RAINFALL ARE EXPECTED. THE HEAVY CONVECTION WILL DIMINISH WEDNESDAY MORNING...ALTHOUGH AMPLE MOISTURE AND WEAK LIFT WILL BE SUFFICIENT FOR AT LEAST SCATTERED SHOWERS AND STORMS. MOST IF NOT ALL THE ACTIVITY SHOULD END BY LATE WEDNESDAY AFTERNOON. HIGHS WEDNESDAY KEPT MAINLY IN THE LOWER 70S AS PERSISTENT STRATUS TO ALSO INHIBIT WARMUP. MAINTAINED AT CHANCE FOR SHOWERS AND STORMS THURSDAY/THURSDAY NIGHT AS FAST WESTERLIES ALOFT IN ZONAL WILL AID IN AT LEAST ISOLATED DEVELOPMENT. A LOW LEVEL JET DEVELOPING THURSDAY NIGHT WILL ENHANCE DEVELOPMENT THURSDAY NIGHT ACROSS THE EASTERN HALF OF FORECAST AREA. HIGHS A BIT WARMER FROM MID TO UPPER 80S WEST TO LOW 80S EAST. A WEAK COLD FRONT WILL PASS FRIDAY WITH STORM CHANCES MAINLY ACROSS THE EAST. MAINLY ACTIVITY SHOULD RESIDE ACROSS THE EASTERN DAKOTAS/IOWA AND MINNESOTA. HIGH FROM 82 TO 85. .LONG TERM (SATURDAY THROUGH TUESDAY)... UPPER RIDGE FORECAST TO PERSIST FROM THE FOUR CORNER REGION INTO THE NORTHERN ROCKIES PER GFS/ECMWF MODEL WITH NORTHERN PORTION OF RIDGE BREAKING DOWN. STORM CHANCES WILL EXIST...ALTHOUGH MOST DEVELOPMENT LOOKS TO BE ISOLATED. HIGHS TO REMAIN SLIGHTLY BELOW NORMAL IN THE LOW 80S MAINLY. && .AVIATION... CLUSTERS OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE REGION THROUGH TONIGHT. EXPECT AT LEAST BRIEF IFR CONDITIONS IN HEAVY RAIN WITH VISIBILITY BELOW 2SM WITH THE STORMS...MAINLY ACROSS SOUTHWEST NEBRASKA. SEVERE SURFACE WINDS AND HAIL ARE ALSO POSSIBLE. THE RISK OF SEVERE STORMS WILL DIMINISH AFTER 06 UTC...BUT -SHRA AND STRATUS COULD BE IN THE CARDS INTO WEDNESDAY. IFR CEILINGS COULD ACCOMPANY THE STRATUS. THAT IS ALSO MUCH MORE LIKELY AT KLBF THAN AT KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...CJS
Hazardous weather outlook, Aug 9, 7:16 PM MDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 816 PM CDT TUE AUG 9 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-110130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 816 PM CDT TUE AUG 9 2011 /716 PM MDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS REMAIN POSSIBLE INTO THE OVERNIGHT HOURS SOUTH OF A LINE FROM STAPLETON TO ANTIOCH. VERY LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. NORTH OF THE PREVIOUSLY MENTIONED LINE...THUNDERSTORMS ARE POSSIBLE AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW SEVERE STORMS COULD OCCUR THURSDAY AFTERNOON INTO THURSDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Aug 9, 7:02 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 802 PM CDT TUE AUG 9 2011 NEZ059-071-100145- FRONTIER NE-LINCOLN NE- 802 PM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHWESTERN FRONTIER COUNTIES UNTIL 845 PM CDT... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A VERY RAPIDLY DEVELOPING STRONG THUNDERSTORM 7 MILES NORTHEAST OF DICKENS...OR 17 MILES SOUTHWEST OF NORTH PLATTE...MOVING EAST. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRADY ... WELLFLEET... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... MOOREFIELD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROOKS
Special weather statement, Aug 9, 8:50 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 950 PM CDT TUE AUG 9 2011 NEZ057>059-100345- KEITH NE-LINCOLN NE-PERKINS NE- 950 PM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS...CENTRAL LINCOLN AND EASTERN KEITH COUNTIES UNTIL 1045 PM CDT/945 PM MDT/... AT 848 PM MDT/948 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ROSCOE TO 6 MILES SOUTH OF HERSHEY TO GOTHENBURG...AND MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORTH PLATTE... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... LAKE MALONEY STATE RECREATION AREA... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA... SUTHERLAND RESERVOIR STATE RECREATION AREA... PAXTON... BRADY... MAXWELL... SUTHERLAND... SARBEN... HERSHEY... INTERSTATE 80 MILE MARKER 140... INTERSTATE 80 MILE MARKER 150... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, Aug 9, 9:21 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1021 PM CDT TUE AUG 9 2011 NEZ058-069-100400- CHASE NE-PERKINS NE- 921 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PERKINS AND NORTHEASTERN CHASE COUNTIES UNTIL 1000 PM MDT... AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF BRANDON...OR 7 MILES SOUTHWEST OF GRANT...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT... WILD HORSE SPRING... MADRID... ELSIE... HIGHWAY 61 MILE MARKER 60... HIGHWAY 61 MILE MARKER 50... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Special weather statement, Aug 9, 9:23 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 923 PM MDT TUE AUG 9 2011 NEZ035-036-100415- ARTHUR NE-MCPHERSON NE- 1023 PM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARTHUR AND WESTERN MCPHERSON COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/... AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARTHUR...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... THREE MILE LAKE... BUCKTAIL LAKE... SAND BEACH LAKE... DIAMOND BAR LAKE... SCHNICK LAKE... HIGHWAY 92 MILE MARKER 170... HIGHWAY 92 MILE MARKER 180... HIGHWAY 92 MILE MARKER 200... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Aug 9, 10:12 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL CHAPPELL 41.09N 102.47W
08/09/2011 M1.75 INCH DEUEL NE LAW ENFORCEMENT
&&
CVPLocal storm report, Aug 9, 10:13 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST CHAPPELL 41.09N 102.47W
08/09/2011 E60 MPH DEUEL NE LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATED 60 MPH WINDS IN CHAPPELL.
&&
CVPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 52 min |
| Aug 9, 9:49 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 41 min |
| Aug 9, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Aug 9, 10:55 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Aug 10, 4:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Aug 10, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Aug 10, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.